Kentucky, 2025

Flood in Kentucky, April 7, 2025

April 7, 2025 · NWS ILN · 1 event in 1 county or zone

Rivers and streams remained high due to earlier heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Rivers and streams remained high due to earlier heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 7, 2:34 PM EST, 26 minutes earlier.

Area forecast discussion, Apr 7, 2:34 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
334 PM EDT Mon Apr 7 2025

.SYNOPSIS...
A cold front this evening will provide much colder temperatures
tonight into Tuesday as high pressure builds in behind it. The high
will move east Tuesday night. The next weather system will affect the
area by mid week, bringing an increasing chance for precipitation.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Digging trough moving through the Great Lakes will bring a fast-
moving cold front through the region with colder temperatures
arriving behind it overnight. While northwest winds will stay up
through the night, cold air advection will allow lows to reach down
into the lower to middle 20s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
High pressure will build into the middle Ohio Valley on Tuesday, then
move off to the east Tuesday night. Mostly clear skies will be offset
by a cold airmass on Tuesday, so highs will only reach into the 40s.
Radiational cooling will bring another night to near or below
freezing temperatures Tuesday night. There could be some increase in
high clouds late ahead of the next shortwave.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
High pressure over eastern Ohio will drift eastward during the day
as a low pressure system approaches from Missouri. A warm front will
develop over northern OH/IN, with rain overspreading the northern
half of the CWA Wed afternoon/evening as the low moves towards the
IL/IN border. Overnight, showers will continue in the north and
overspread the south with the low situated between Muncie and Ft.
Wayne at daybreak.

Showers and thunderstorms from this system will end from west-east
later overnight or early Thursday morning. This low will pass
through northwest Ohio, and a trailing cold front will cross the CWA
sometime in the afternoon. Some cold pool showers will be possible
behind the front as a digging upper trough introduces a broad source
of lift to a reasonably saturated lower atmosphere. From Thursday
night through Friday, some shower chances need to remain in the
forecast, with a higher possibility located in southern/eastern CWA.
This is due to the axis of the upper trough remaining over the
region through Friday.

In the wake of the low, high pressure will build over the Midwest
Friday night, working into the Ohio a bit later on Saturday night.
Along and behind the surface high is upper level ridging that will
keep dry air over the Ohio Valley through Sunday night. On Monday,
the ridge moves east/breaks down as a strong stacked low pressure
system over western Lake Superior could bring warm sector showers
ahead of a pressure trough.

Temperatures 45-55 on Wed will warm to 55-65 Thurs. Thurs temps
could be a bit warmer given the possibility of an earlier frontal
passage and/or cooling effects from shower activity that is possible
through the day. North flow on Friday with continued cloud cover
will see temperatures only reach the mid 50s, warm to the upper 50s
on Saturday with the building surface high and some breaks in the
cloud cover. Building high pressure through a deep layer on Sunday
will make it the warmest of the period with readings in the mid 60s
under dry and generally cloud-free conditions.

Overnight lows will drop from the low-mid 40s Wed night, upper 30s
to near 40 Thurs night, and mid 30s Fri/Sat nights. Sun night will
be warmer and in the upper 40s as flow turns southerly.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Cold front will quickly shift southeast through the terminals late
this afternoon into the evening. Winds will be northwesterly to
northerly behind the front and become gusty into the overnight hours.
There is a signal in the guidance for a narrow band of MVFR ceilings
behind the front. Have included this in the TAFs for planning
purposes, though it is possible that the lower ceilings end up
patchy.

Skies will clear and winds decrease a bit for Tuesday as high
pressure builds into the region.

OUTLOOK...MVFR/IFR conditions possible Wednesday into Thursday.
MVFR ceilings possible Friday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Freeze Warning from 1 AM to 11 AM EDT Tuesday for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Freeze Warning from 1 AM to 11 AM EDT Tuesday for KYZ089>100.
IN...Freeze Warning from 1 AM to 11 AM EDT Tuesday for INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Franks
AVIATION...
Hazardous weather outlook, Apr 7, 2:24 PM EST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
324 PM EDT Mon Apr 7 2025

INZ050-058-059-066-073-KYZ097>100-OHZ026-034-035-042>046-051>056-
060>063-065-070>074-078>081-088-081930-
Wayne-Fayette-Union-Franklin-Ripley-Bracken-Robertson-Mason-Lewis-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Delaware-Miami-Champaign-
Clark-Madison-Licking-Preble-Montgomery-Greene-Fairfield-Butler-
Warren-Clinton-Ross-Hocking-Clermont-Brown-Highland-Adams-Scioto-
324 PM EDT Mon Apr 7 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EDT TUESDAY...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

In addition, frost or freezing temperatures are possible
Wednesday, Saturday, and Sunday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ074-075-080-KYZ089>096-OHZ064-077-082-081930-
Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-
Owen-Grant-Pendleton-Pickaway-Hamilton-Pike-
324 PM EDT Mon Apr 7 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

In addition, flooding remains a concern on some of the larger rivers
across the region. Please refer to National Weather Service flood
products for detailed information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

In addition, flooding remains a concern on some of the larger rivers
across the region. Please refer to National Weather Service flood
products for detailed information.

Also, frost or freezing temperatures are possible Wednesday,
Saturday, and Sunday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Pendleton

When
April 7, 3:00 PM EST to 4:00 PM EST
Where
Pendleton County, 0.44 mi NNE of Butler to 0.33 mi NNE of Butler
Cause
Heavy Rain
Deaths
0 direct, 1 indirect
Reported by
Emergency Manager
Coordinates
38.786, -84.368

A man died of a heart attack while launching his canoe into the flooded Licking River.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Pendleton2025-04-0766MaleBoatingIndirect

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1245724.